MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. 36MM I.D. SIZE KK NEUTRAL LINER USE WITH 56MM O.D. SIZE KK SHELL; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. 36MM I.D. SIZE KK NEUTRAL LINER USE WITH 56MM O.D. SIZE KK SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00875705601 ¿ shell ¿ 63208234.00625006530 ¿ bone screw - 63213977.Medical records were provided and reviewed by a health care professional.Review of records identified that the patient had lab testing done that showed elevated cobalt levels.A revision surgery was preformed where altr was found within the joint.Corrosion was found on the trunnion and osteolysis around the stem.The stem and shell were well fixed.The head and liner were replaced without complications.Lab tests were conducted after the revision showing a decrease in metal ion levels.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2022-00080, 0001822565-2021-02807.Previously reported under 0001822565-2022-00982.
 
Event or Problem Description
It was reported that patient developed elevated metal ions and underwent a left hip revision approximately 3 years post implantation.During the procedure, altr, trunnion corrosion and liner wear were found.The stem and cup remained well fixed.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
36MM I.D. SIZE KK NEUTRAL LINER USE WITH 56MM O.D. SIZE KK SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14410017
Report Number0002648920-2022-00122
Device Sequence Number20218523
Product Code JDI
UDI-Device Identifier00889024149199
UDI-Public(01)00889024149199(17)201031(10)63203851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number00875101236
Device Lot Number63203851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight91 KG